Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 31, NWS Miami, FL

August 20, 2014Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 20, 2014, 4:23 PM EDT for Collier County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2014, 4:23 PM EDT (20:23 UTC)
Expired
Aug 20, 2014, 5:00 PM EDT
In force
37 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Collier County, FL

The radar

The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2213 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS52 KMFL 202023
SVRMFL
FLC021-202100-
/O.NEW.KMFL.SV.W.0031.140820T2023Z-140820T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
423 PM EDT WED AUG 20 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN COLLIER COUNTY IN SOUTHWEST FLORIDA...

* UNTIL 500 PM EDT

* AT 423 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN GATE ESTATES...AND
  MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLDEN GATE ESTATES...ORANGETREE AND INTERSECTION I-75 AND
  EVERGLADES BLVD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2623 8142 2613 8153 2624 8172 2639 8160
TIME...MOT...LOC 2023Z 128DEG 9KT 2621 8153 

$$

MOLLEDA
2 follow-up statements
391 
WWUS52 KMFL 202033
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
433 PM EDT WED AUG 20 2014

FLC021-202100-
/O.CON.KMFL.SV.W.0031.000000T0000Z-140820T2100Z/
COLLIER FL-
433 PM EDT WED AUG 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHWESTERN COLLIER COUNTY...

AT 433 PM EDT...DOPPLER RADAR CONTINUES TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER GOLDEN GATE 
ESTATES...MOVING NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...ORANGETREE AND INTERSECTION I-75 AND EVERGLADES
BLVD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2623 8142 2613 8153 2624 8172 2639 8160
TIME...MOT...LOC 2033Z 128DEG 11KT 2625 8158 

$$

MOLLEDA
937 
WWUS52 KMFL 202057
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
457 PM EDT WED AUG 20 2014

FLC021-202106-
/O.EXP.KMFL.SV.W.0031.000000T0000Z-140820T2100Z/
COLLIER FL-
457 PM EDT WED AUG 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIER COUNTY
WILL EXPIRE AT 500 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS 
ARE STILL POSSIBLE WITH THIS THUNDERSTORM IN THE GOLDEN GATE ESTATES 
AND QUAIL CREEK ESTATES AREAS THROUGH AT LEAST 530 PM. 

LAT...LON 2623 8142 2613 8153 2624 8172 2639 8160
TIME...MOT...LOC 2054Z 128DEG 9KT 2625 8158 

$$

MOLLEDA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:46 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 20, 3:46 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
346 PM EDT WED AUG 20 2014

.DISCUSSION...
SURFACE AND UPPER AIR ANALYSIS SHOW DEEP LAYER RIDGE ACROSS THE
AREA AT THIS TIME WITH BLENDED SSMI/AMSU/GPSMET WATER VAPOR
PRODUCT SHOWING PWAT VALUES AROUND NORMAL. THIS COMBINED WITH SEA
BREEZE INTERACTIONS AND THERMODYNAMIC INDICES BETTER THAN LAST
FEW DAYS HAVE RESULTED IN SOME SCATTERED CONVECTION THIS
AFTERNOON ACROSS THE AREA WITH A COUPLE OF STRONG THUNDERSTORMS
ACROSS THE INTERIOR AND HEAVY RAIN ACROSS THE WESTERN SUBURBS OF
MIAMI DADE AND PALM BEACH COUNTIES. SCATTERED TO LOCALLY NUMEROUS
THUNDERSTORMS ARE STILL FORECAST FOR THE INTERIOR AND PORTIONS OF
THE WEST COAST THE REMAINDER OF THE AFTERNOON AND EARLY EVENING.

LIDAR OBSERVATIONS FROM THE UNIVERSITY OF MIAMI INDICATE THE
SAHARAN AIR LAYER (SAL) THAT HAS BEEN IN PLACE OVER PAST FEW DAYS
HAS CONTINUED TO ERODE CONFINED NOW CLOSER TO THE SURFACE AND
WILL CONTINUE TO ERODE NEXT FEW DAYS. MAIN IMPACT WITH THIS WILL
BE GRADUALLY LESS HAZY SKIES OVER THE NEAR FEW DAYS.

&&

.SHORT TERM...
TOMORROW THROUGH FRIDAY NIGHT...GLOBAL MODELS AND ENSEMBLE OF
SHORT TERM MODELS INDICATE THAT OVER THE NEXT COUPLE DAYS DEEP
LAYER RIDGE WILL SHIFT NORTH AS A STRONG MID LEVEL HIGH BUILDS
ACROSS THE SE. WITH THAT LOW LEVEL EASTERLY FLOW WILL REMAIN IN
PLACE FAVORING INLAND AND WEST COAST RAIN CHANCES IN THE
AFTERNOON AND EARLY EVENING HOURS. RAIN CHANCES WILL BE BEST
TOMORROW THAN FRIDAY AS DRIER AIR MASS WITH PRECIPITABLE WATER
VALUES OF AS MUCH AS 20-30% BELOW NORMAL ACROSS CENTRAL BAHAMAS
MOVES INTO THE AREA AS RIDGE BUILDS TO OUR NORTH.

.LONG TERM...
SATURDAY THROUGH WEDNESDAY...
FRIDAY PATTERN FAVORING INLAND AND WEST COAST IN THE AFTERNOON
AND EVENING WILL EXTEND THROUGH THE WEEKEND AS RIDGE OF HIGH
PRESSURE REMAINS TO OUR NORTH. FOR THE EARLY PART OF NEXT WEEK ALL
EYES ARE IN THE TROPICS. AT THIS TIME THE UNCERTAINTY IS JUST TOO
LARGE. GLOBAL MODELS DIVERGE SIGNIFICANTLY IN TERMS OF DEGREE OF
STORM DEVELOPMENT, WHERE IT WILL GO AND TIMING. SO AT THIS TIME
SOUTH FLORIDA RESIDENTS ARE JUST ADVISED TO STAY TUNED OVER THE
WEEKEND. NOTHING TO WORRY ABOUT AT THIS TIME OTHER THAN CHECKING
OUR PREPAREDNESS PLANS. AFTER ALL, WE ARE HEADING INTO THE PEAK OF
THE HURRICANE SEASON.

&&

.MARINE...
LIGHT WINDS AND LOW WAVES ARE FORECAST THROUGH THE WEEKEND. NO
HIGHLIGHTS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  91  79  90 /  10  30  10  20
FORT LAUDERDALE  81  92  83  91 /  10  30  10  20
MIAMI            80  92  80  91 /  10  40  10  20
NAPLES           78  95  77  94 /  20  60  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...52/PS
LONG TERM....52/PS
Hazardous weather outlook, Aug 20, 11:00 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT WED AUG 20 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1100 AM EDT WED AUG 20 2014

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON ESPECIALLY INTERIOR...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
FORECAST MAINLY ACROSS THE INTERIOR AND IN PARTICULAR ACROSS AREAS
SOUTH OF LAKE OKEECHOBEE. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL.

WIND: LOCALIZED GUSTY WINDS OF 40-50 MPH WILL BE POSSIBLE IN THE
STRONGEST THUNDERSTORMS ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA
AND THE SOUTHWEST FLORIDA COAST INCLUDING THE ADJACENT WATERS.

FLOODING: STORMS MOVEMENT IS EXPECTED TO BE NEARLY STATIONARY TODAY
WITH PROPAGATION AND/OR MOVEMENT DRIVEN MOSTLY BY OUTFLOW BOUNDARY
INTERACTIONS. THIS MEANS THERE IS A POTENTIAL FOR LOCALLY HEAVY
RAINFALL THAT COULD RESULT IN MINOR STREET FLOODING PARTICULARLY
ACROSS THE INTERIOR AND SOUTHWEST FLORIDA COAST.

TEMPERATURES: MAXIMUM HEAT INDEX VALUES WILL BE NEAR 100 DEGREES
ACROSS THE METRO AREAS OF SOUTH FLORIDA THIS AFTERNOON...WITH
VALUES AROUND 105 DEGREES POSSIBLE IN THE WESTERN INTERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES OF THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE
REMAINDER OF THE WEEK WITH LESS ACTIVITY FOR THE WEEKEND.

THERE COULD BE A SLIGHT RISK OF RIP CURRENTS FOR THE ATLANTIC
WATERS FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 20, 2:09 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT WED AUG 20 2014

FLZ066-201845-
HENDRY FL-
209 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY ...

* UNTIL 245 PM EDT

* AT 208 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR MONTURA. THIS STORM WAS NEARLY STATIONARY.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  MONTURA AND DEVILS GARDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2675 8106 2657 8104 2649 8125 2673 8128
TIME...MOT...LOC 1808Z 079DEG 4KT 2666 8114

MOLLEDA
Special weather statement, Aug 20, 2:14 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT WED AUG 20 2014

FLZ073-173-174-201845-
INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL-
COASTAL MIAMI DADE COUNTY FL-
214 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND SOUTHERN MIAMI DADE
COUNTY...

* UNTIL 245 PM EDT

* AT 212 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER RICHMOND WEST...OR NEAR THE REDLAND...MOVING SOUTHWEST AT 10
  MPH. THIS THUNDERSTORM WILL AFFECT AREAS FROM WEST KENDALL AND
  COUNTRY WALK TO THE HOMESTEAD AREA.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT...
  HOMESTEAD...THE REDLAND...FLORIDA CITY...RICHMOND WEST...LEISURE
  CITY...NARANJA...COUNTRY WALK...GOULDS...INTERSECTION KROME AND
  KENDALL DRIVE...THE HAMMOCKS...PRINCETON...INLIKITA...SOUTH MIAMI
  HEIGHTS AND THREE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2571 8050 2559 8037 2544 8047 2556 8061
TIME...MOT...LOC 1812Z 040DEG 8KT 2560 8047

MOLLEDA
Special weather statement, Aug 20, 2:49 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
249 PM EDT WED AUG 20 2014

FLZ073-075-174-201915-
INLAND MIAMI-DADE COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL-
MAINLAND MONROE FL-
249 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR FAR SOUTHERN INLAND MIAMI-DADE
COUNTY AND EAST CENTRAL MAINLAND MONROE...

* UNTIL 315 PM EDT

* AT 249 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  OVER THE FAR SOUTHERN EVERGLADES NEAR MAHOGANY HAMMOCK...OR 16
  MILES NORTHEAST OF FLAMINGO...MOVING SOUTHWEST AT 10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  MAHOGANY HAMMOCK AND EVERGLADES NATIONAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2517 8078 2515 8080 2518 8080 2516 8083
      2520 8088 2530 8095 2530 8097 2544 8077
      2532 8063 2520 8072 2521 8074 2518 8073
      2518 8076 2517 8074 2516 8077 2514 8078
TIME...MOT...LOC 1849Z 043DEG 9KT 2533 8076

MOLLEDA
Special weather statement, Aug 20, 2:54 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
254 PM EDT WED AUG 20 2014

FLZ067-068-201945-
METRO PALM BEACH COUNTY FL-INLAND PALM BEACH COUNTY FL-
254 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN INTERIOR PALM BEACH
COUNTY...

* UNTIL 345 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR NORTH COUNTY AIRPORT...OR 13 MILES WEST OF
  PALM BEACH GARDENS...MOVING SOUTHEAST AT 15 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  PALM BEACH GARDENS...NORTH COUNTY AIRPORT...LION COUNTRY SAFARI
  PARK...THE ACREAGE...LOXAHATCHEE GROVES AND CALOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2667 8033 2686 8055 2696 8039 2696 8025
      2688 8017
TIME...MOT...LOC 1853Z 325DEG 12KT 2690 8030

MOLLEDA
Special weather statement, Aug 20, 3:57 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT WED AUG 20 2014

FLZ066-070-202030-
INLAND COLLIER COUNTY FL-HENDRY FL-
357 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INLAND COLLIER
COUNTY AND FAR SOUTHWESTERN HENDRY COUNTY...

* UNTIL 430 PM EDT

* AT 356 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM WEST OF IMMOKALEE...MOVING SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  AVE MARIA...IMMOKALEE...GOLDEN GATE ESTATES...ORANGETREE...BIG
  CORKSCREW ISLAND...CORKSCREW SWAMP SANCTUARY AND LAKE TRAFFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2632 8169 2632 8166 2637 8166 2642 8163
      2642 8156 2656 8157 2657 8156 2648 8139
      2619 8142 2631 8169
TIME...MOT...LOC 1956Z 029DEG 13KT 2646 8152

MOLLEDA
Special weather statement, Aug 20, 4:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT WED AUG 20 2014

FLZ067-071-202100-
INLAND BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-
412 PM EDT WED AUG 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR RURAL INLAND BROWARD COUNTY AND
RURAL INLAND PALM BEACH COUNTY...

* UNTIL 500 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 13 MILES EAST OF HOLEY LAND WILDLIFE REFUGE...
  OR 17 MILES SOUTHEAST OF BELLE GLADE...MOVING SOUTHWEST AT 15 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL AND LOXAHATCHEE NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2660 8052 2647 8037 2608 8061 2627 8087
TIME...MOT...LOC 2012Z 043DEG 30KT 2648 8051

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:09 PM EDTSpecial Weather StatementMFLHendry36 min
Aug 20, 2:14 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
Aug 20, 2:38 PM EDTAreal Flood AdvisoryMFLMiami-Dade52 min
Aug 20, 2:49 PM EDTSpecial Weather StatementMFLMonroe26 min
Aug 20, 2:54 PM EDTSpecial Weather StatementMFLPalm Beach51 min
Aug 20, 3:29 PM EDTSevere Thunderstorm WarningMFLPalm Beach31 min
Aug 20, 3:57 PM EDTSpecial Weather StatementMFLCollier33 min
Aug 20, 4:12 PM EDTSpecial Weather StatementMFLBroward48 min
Aug 20, 5:02 PM EDTSpecial Weather StatementMFLCollier43 min
Aug 20, 5:14 PM EDTSpecial Marine WarningMFL61 min
Aug 20, 6:02 PM EDTSpecial Marine WarningMFL43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.